MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 9IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 9IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A419
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2019 and barbed suture was used.The needle broke in half while passing through tissue.The needle was retrieved from the patient and another like device was used.It was not reported how the procedure was completed.There were no patient consequences reported.
 
Additional Manufacturer Narrative
A manufacturing record evaluation was performed for the finished device mm6944, and no non-conformances were identified.Additional summary: received eight unopened samples of product code sxpp1a419, lot mm6944 for evaluation.The complaint sample was not returned.During the visual inspection of samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.No needles breakage was observed.The sutures were dispensed without problems and examined along of the strand and no defects were observed.Also, the samples were tested by resistance test to needle and met the requirements.Per the conditions of the sample received, no performance breakage needle were found, representative samples returned to support investigation of 4 quantity of device issues captured in reports 2210968-2019-88228, 2210968-2019-88230 and 2210968-2019-88232.Analysis results have been included in follow-up reports for each.

Brand Name
STFX SYM PDS+ UNI VIO 9IN 2-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9135496
Report Number2210968-2019-88231
Device Sequence Number3007504
Product Code NEW
UDI-Device Identifier10705031245259
UDI-Public10705031245259
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberSXPP1A419
Device Lot NumberMM6944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date11/05/2019
Patient Sequence Number1